Note Writer
New consult note. Tap through the steps, then copy the finished note into the chart.
Scoring Tools
Select a score to calculate
NIHSS
Stroke severity
ICH Score
ICH mortality
BAT Score
Hematoma expansion
ABC/2
ICH volume
Hunt & Hess
SAH grade
Mod. Fisher
SAH vasospasm
ABCD2
TIA stroke risk
ROPE Score
PFO causality
ASPECTS
MCA infarct core (/10)
FAST-ED
LVO prehospital screen
CHA₂DS₂-VASc
AFib stroke risk
HAS-BLED
AC bleed risk
Hoehn & Yahr
PD stage 0-5
mRS
Functional outcome
GCS
Coma scale
FOUR Score
Coma (intubated)
RASS
Agitation-sedation
CAM-ICU
Delirium screen
STESS
SE mortality
2HELPS2B
Seizure risk
EGRIS
GBS ventilation
EDSS
MS disability
MDS-UPDRS
Parkinson's
Barthel Index
Functional ADL
NIHSS — NIH Stroke Scale
Total Score
0
No stroke symptoms
ICH Score — 30-day mortality predictor
Total Score
0
~0% mortality
Score 0 — Predicted 30-day mortality ~0%.
BAT Score — ICH Hematoma Expansion Risk
Total Score
0
Select findings to calculate hematoma expansion risk.
ABC/2 — ICH Volume Calculator
Enter measurements in millimeters (mm) from CT report.
Round / ellipsoid (ABC/2)
Irregular, separated or multinodular (ABC/3)
Formula: A × B × (slices × thickness) ÷ 2 ÷ 1000 = mL
Volume (mL)
—
Enter all four values to calculate ICH volume.
Hunt & Hess — SAH clinical grading
Grade
—
Select a grade to see interpretation.
Modified Fisher Scale — SAH vasospasm risk
Grade
—
Select CT findings to see vasospasm risk.
ABCD2 — 2-day stroke risk after TIA
Total Score
0
Low risk
Score 0-3 — Low risk: ~1% 2-day stroke risk.
ASPECTS — Alberta Stroke Program Early CT Score
Score MCA territory on non-contrast CT. Deduct 1 for each region with early ischemic change (hypoattenuation, loss of gray-white differentiation, sulcal effacement). Starts at 10 (normal), 0 = full MCA involvement.
ASPECTS
10
Normal — no early ischemic changes
ASPECTS 10 — Normal MCA territory. Consider thrombectomy if LVO and clinical criteria met. Score ≥6 favors thrombectomy (level 1A per DAWN/DEFUSE-3); large-core (SELECT2/ANGEL-ASPECT/RESCUE-Japan LIMIT/TENSION) supports thrombectomy down to ASPECTS 3-5.
📷 ASPECTS Regions — Visual Reference
Two axial slices define the 10 ASPECTS regions. Deduct 1 point per region with early ischemic change on non-contrast CT.
Basal ganglia level (7 regions)
C=Caudate · L=Lentiform · IC=Internal capsule · I=Insula
M1 (anterior MCA cortex) · M2 (lateral to insula) · M3 (posterior)
Corona radiata level (3 regions)
M4 (anterior, above M1) · M5 (lateral, above M2) · M6 (posterior, above M3)
FAST-ED — Field Assessment Stroke Triage for Emergency Destination
Prehospital LVO screen. Score ≥4 = likely LVO; consider bypass to a CSC/thrombectomy center.
FAST-ED
0
No LVO signs
Score 0 — No LVO signs. Route per local protocol.
CHA₂DS₂-VASc — AFib Stroke Risk
Annual stroke risk in non-valvular AF. Guides anticoagulation. Male ≥2 or Female ≥3 = anticoagulate.
CHA₂DS₂-VASc
0
Very low risk
Score 0 — 0.2%/year stroke risk. Anticoagulation not recommended.
HAS-BLED — Anticoagulation Bleed Risk
Predicts 1-yr major bleed risk on anticoagulation. Score ≥3 = high risk — does NOT preclude AC, but flag for reversible risk-factor modification (BP, alcohol, drugs).
HAS-BLED
0
Low risk
Score 0 — ~1%/yr major bleed risk on AC.
Hoehn & Yahr — Parkinson Disease Stage
Original 5-stage scale used for global PD severity classification.
Stage
—
Select current PD stage.
ROPE Score — Risk of Paradoxical Embolism
Predicts likelihood PFO is causative of cryptogenic stroke. Higher = more likely causal.
Total Score
0
Select findings to calculate PFO causality probability.
Modified Rankin Scale (mRS)
Tap the best description of current functional status.
mRS Score
—
Select a functional description to assign the mRS score.
Glasgow Coma Scale (GCS)
Total GCS
15
Normal
GCS 15 — Normal. No coma.
FOUR Score — Full Outline of UnResponsiveness
Better than GCS for intubated patients. Score 0-16.
Total Score
16
Normal
Score 16 — Normal consciousness.
RASS — Richmond Agitation-Sedation Scale
Range -5 (unarousable) to +4 (combative). Target for most ICU patients: 0 to -2.
RASS Score
—
Select a description to assign the RASS score.
CAM-ICU — Confusion Assessment Method for ICU
Delirium screen. Step 1: RASS (must be −3 or higher). Positive = Features 1 AND 2 AND (3 OR 4).
Result
—
Start with the RASS.
STESS — Status Epilepticus Severity Score
Predicts in-hospital mortality in status epilepticus (Rossetti et al.). Score 0–6.
Total Score
0
Select findings to calculate predicted outcome.
2HELPS2B — Inpatient Seizure Risk
Predicts seizure risk in critically ill patients on continuous EEG. Can be assessed after 1 hour of cEEG monitoring (Struck et al., 2020).
Total Score
0
Select EEG and clinical findings.
EGRIS — GBS Respiratory Insufficiency Score
Predicts need for mechanical ventilation within first week in GBS.
Total Score
0
Select findings to calculate ventilation risk.
EDSS — Expanded Disability Status Scale (MS)
Tap the best description of current neurological disability.
EDSS Score
—
Select a description to assign the EDSS score.
MDS-UPDRS Part III — Parkinson's Motor Exam
Rate each item 0 (normal) to 4 (severe). Total 0-132.
Part III Total
0
Minimal
Score 0 — No motor impairment.
Barthel Index — Functional Independence
Measures independence in 10 ADL activities. Score 0-100.
Total Score
0
Select functional status for each activity.
Reference Sheet
Neurology reference organized by category. Content marked DRAFT — pending is awaiting Mohammad's clinical content.
TNK (Tenecteplase) — Indications & Contraindications

Indications

  • Acute ischemic stroke within 4.5 hours of symptom onset (COR 1, 2026 AHA/ASA)
  • Dose: 0.25 mg/kg IV bolus over 5 seconds (max 25 mg)
  • Do NOT use 0.4 mg/kg (potential for harm, no additional benefit)
  • Tenecteplase or alteplase are both Class I recommendations; tenecteplase preferred for ease of single-bolus administration
  • Extended window (4.5–9 h): May be reasonable (COR 2a) if salvageable penumbra on perfusion imaging (wake-up stroke within 9 h from midpoint of sleep, or 4.5–9 h from last known well)
  • Extended window (4.5–24 h): Emerging evidence supports TNK for anterior LVO without EVT access (TRACE-III) and non-LVO with perfusion mismatch (OPTION) — see Extended IVT Window tab

Absolute Contraindications

  • Active intracranial hemorrhage on CT
  • Active internal bleeding (excluding menses)
  • Intracranial or intraspinal surgery or trauma within 2 months (per FDA label; AHA/ASA uses 3 months)
  • Known bleeding diathesis
  • Current severe uncontrolled hypertension (BP >185/110 mmHg despite treatment)
  • Intracranial neoplasm (intra-axial), AVM, or aneurysm (large >10 mm or ruptured)
  • Suspected aortic dissection
  • Infective endocarditis
  • Symptoms consistent with subarachnoid hemorrhage

Contraindications / Cautions (Evaluate Risk vs. Benefit)

  • History of prior intracranial hemorrhage (potentially harmful per AHA/ASA; NOT an absolute contraindication for AIS per FDA label)
  • Ischemic stroke within 3 months (may be considered in selected patients)
  • Platelets <100,000 / INR >1.7 / PT >15s / aPTT >40s
  • DOAC within 48 h — may proceed if drug-specific assay is normal or reversal agent given (e.g., idarucizumab for dabigatran); recent data suggest no increased sICH in selected patients
  • LMWH (treatment dose) within 24 hours
  • Blood glucose <50 or >400 mg/dL (correct first, then treat if still indicated)
  • Extensive regions of clear hypoattenuation on CT

Relative Contraindications

  • Minor or rapidly improving symptoms (consider if disabling deficit present)
  • Seizure at onset — may treat if deficit is thought to be from stroke, not post-ictal
  • Major surgery or trauma within 14 days
  • GI or urinary bleed within 21 days
  • Recent arterial puncture at non-compressible site within 7 days
  • Pregnancy — weigh risk vs. benefit; may be considered for moderate-severe stroke
  • Small (<10 mm) unruptured intracranial aneurysm or extra-axial neoplasm — treatment is reasonable
  • High burden of cerebral microbleeds (>10) — use with caution
  • Intracranial arterial dissection — uncertain risk
  • Mild nondisabling stroke (NIHSS 0–5) — IVT generally not recommended
TNK dose: 0.25 mg/kg IV bolus (max 25 mg) · Single bolus over 5 seconds
AHA/ASA 2026 · FDA approved
Localization
Mark motor, sensory, reflex and face findings on one body, then tap Analyze localization for the three most likely sites and the next best test. Send to note adds the findings to the Note Writer exam.
Bedside Tools
Interactive tools for physical examination at the patient bedside. Tap a tool to open fullscreen.
🗿
NIHSS Stroke Cards
Precarious Painter
🎟️
Optokinetic Strip
Animated moving stripes, adjustable
👁
Rosenbaum Card
Near vision, 14-inch
🌈
Color Vision Plates
Pseudoisochromatic dots
▦
Amsler Grid
Macular function
🔴
Red Dot / Desaturation
Field & red comparison
📜
MoCA Sheet
Full 30-point form
📝
MMSE Sheet
Folstein 30-point form
NIHSS Stroke Cards
Optokinetic Strip
Rosenbaum Pocket Vision Screener
⚠ CALIBRATE FIRST: Screen size varies. Confirm 1 inch = 1 inch below, then hold device 14 inches (35 cm) from patient's eye. Test each eye separately.
Calibration Ruler
Line above should measure exactly 1 inch (2.54 cm) against a physical ruler.
Color Vision Plates — Tap answer to reveal
Amsler Grid
Test each eye separately. Hold at reading distance (14 inches / 35 cm). Cover one eye. Focus on the central black dot.

Ask:
  1. Can you see all four corners?
  2. Are all the lines straight and continuous?
  3. Any missing spots, wavy lines, or gray patches?
Abnormal findings suggest: macular pathology (AMD, macular hole, epiretinal membrane), or central scotoma (optic nerve/chiasmal disease).
Red Target / Red Desaturation
Use for confrontation fields (bring target in from periphery) or red desaturation (compare intensity between eyes; dim/faded/orange = optic nerve on that side).
Verbal Fluency Timer (60 sec)
Category (semantic) or Letter (phonemic):
Say as many Animals as you can
60
0
Normal ranges (60 sec):
• Animals (semantic): ≥18 (impaired <15); temporal / semantic dementia poor
• F-A-S letters (phonemic): ≥12 per letter (36 total); frontal / dysexecutive poor
• Discrepancy: semantic < phonemic = temporal (AD); phonemic < semantic = frontal (FTD, vascular)
Serial 7s / WORLD Backwards
Start subtraction/spelling; tap to start timer
0:00

Serial 7s (start from 100)

93 ← 100 − 7
86 ← 93 − 7
79 ← 86 − 7
72 ← 79 − 7
65 ← 72 − 7

Serial 3s (start from 20)

17 ← 20 − 3
14 ← 17 − 3
11 ← 14 − 3
8 ← 11 − 3
5 ← 8 − 3

WORLD Backwards

W   O   R   L   D
↓
D   L   R   O   W
Scoring: Serial 7s — 1 pt per correct subtraction (max 5). WORLD — count letters in correct order (max 5). Use whichever the patient can attempt.
Clock Drawing Test
Ask the patient to draw a clock face, put in all the numbers, and set the hands to 10 past 11 (11:10).
Scoring (simple): 1 pt for contour (closed circle), 1 pt for numbers (all 12, correct order and position), 1 pt for hands (correct time). Score /3 — abnormal <3.
Patterns: Neglect → missing left half. Executive dysfunction → poor planning/placement. Semantic loss → wrong numbers.
Trail Making Test
Trail A — tap in order
0.0s
A abnormal >78 sec • B abnormal >273 sec. B specifically probes executive function / set-shifting. Errors reset to the last correct.
MoCA — Reference Sheet
MMSE (Folstein) — Reference Sheet